MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD VENT RES TR SAL-RIC ST BA; RESERVOIRS

INTEGRA LIFESCIENCES MANSFIELD VENT RES TR SAL-RIC ST BA; RESERVOIRS
Catalog Number 821625
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
2 of 2 reports.Other mfg report number: 3013886523-2023-00346.Medwatch: us-2024-161615.Study: this case is a report referring to a 11 years-old male patient.An investigator reported this case from the biomarin sponsored study (cerliponase alfa observational study).¿the subject's past medical history included medical device implantation and medical device change.Past medical history was not reported.The participant's concurrent conditions included pain, seizure, anxiety, seizure cluster, sleep disorder, musculoskeletal stiffness, device leakage, neuronal ceroid lipofuscinosis, malnutrition, language disorder and nausea.No allergies were reported." "on an unreported date, the participant underwent implantation of intracerebral ventrisculostomy (icv) set (rickham, 82-1625).The lot number was 4706837.The model number was 82-1625.¿ ¿on (b)(6) 2018, the participant initiated treatment with brineura (300 milligram, qow, intracerebroventricular).The lot number for brineura was 153483.The most recent dose of brineura was administered on (b)(6) 2024 at 19:29.¿ ¿on (b)(6) 2021 the participant had their icv device replaced and had over 90 pokes.On (b)(6) 2024 at 23:00, the participant experienced grade 3 port malfunction (device malfunction) and was hospitalized on the same date due to the event.The participant was admitted for concern of a leaking reservoir after the most recent infusion on (b)(6) 2024.On (b)(6) 2024 the leaking started, per the participant's caregiver.There was no recent trauma.Unspecified imaging revealed stable position of right frontal extraventricular drainage catheter.Neurosurgery recommended admission for observation due to leaking.¿ ¿on (b)(6) 2024 the participant underwent icv device removal.The operator of the device was the investigator, and the location of the event was at neurosurgery.It was not reported if the device was available for return.This was an expected event because the participant had 90 plus port accesses, which was the expected life of the port.No treatment for the event was reported.No action was taken with brineura due to the event.¿ ¿the outcome of the event was reported as recovered/resolved on 05-nov-2024 at 08:39.The investigator assessed the event of device malfunction as not related to treatment with brineura.The investigator assessed the event of device malfunction as related to the icv device.Other etiological factors included the device malfunction due to end of use.No further information is expected.¿ case comment: the patient experienced device malfunction, which is a known complication of icv device use.The icv device was likely at the end of its lifecycle.The causality of event is assessed as not related to brineura.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Additional information received: "the participant's icv device replacement surgery occurred without complication and the participant tolerated it well.He was able to eat a general diet immediately and the surgery pain was well controlled with oral paracetamol.The participant was discharged from the hospital on (b)(6) 2024 at 10:56.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The reservoir (id 821625) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, possible root causes could be: "inadequate design choice (material/shape/connection)"; user¿s error, as noted in the ifu, silicone has a low cut/tear resistance; another possible root cause of the leak could be too many punctures in the reservoir (90 pokes).If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
VENT RES TR SAL-RIC ST BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20789706
Report Number3013886523-2024-00373
Device Sequence Number7883298
Product Code JXG
UDI-Device Identifier10381780517795
UDI-Public(01)10381780517795(17)250430(10)4706837
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number821625
Device Lot Number4706837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer01/16/2025
07/11/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date02/06/2025
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACLOFEN (BACLOFEN); CLOBAZAM (CLOBAZAM); CLOBAZAM (CLOBAZAM); CLONAZEPAM (CLONAZEPAM); DIAZEPAM (DIAZEPAM); GABAPENTIN (GABAPENTIN); LAMOTRIGINE (LAMOTRIGINE); LEVETIRACETAM (LEVETIRACETAM); ONDANSETRON (ONDANSETRON HYDROCHLORIDE)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale